General Question

FlutherBug's avatar

Do antibiotics cause yeast infections?

Asked by FlutherBug (1100points) October 17th, 2016

For all the ladies here, does anyone know if taking antibiotics causes yeast infections…?

Observing members: 0 Composing members: 0

14 Answers

FlutherBug's avatar

@Rarebear

CRAP :(

I knew it…... Now don’t know what to do…... The doctor gave me Rocephin shot that is an antibiotic….... he also prescribed Diflucan…. I don’t even know if the Diflucan will work now. Ahhh…...

Rarebear's avatar

Diflucan should work.

DrasticDreamer's avatar

You already got your answer, but yeah, they can. Some women seem to have more problems than others, for some reason, and it could be due to diet. Next time, just so you know, it’s always a good idea to get some quality yogurt (with three or more live and active cultures) to eat the entire time you’re on the antibiotics. It helps replace the good bacteria that the meds kill.

Edit: That advice is straight from doctors, by the way.

FlutherBug's avatar

The thing that worries me is I had a yeast infection before and my doctor gave me the same thing. Rocephin antibiotic shot and Diflucan. It didn’t work I guess, and I still have the yeast infection…. So I don’t know if the rocephin shot messed up the Diflucan from working….

That’s why I’m wondering if I should wait a few days to take the diflucan or what… Ahh…. I’m seeing the pharmacist tomorrow and going to ask what they think I should do because I don’t want the yeast infection to come back :(

@Rarebear @DrasticDreamer

FlutherBug's avatar

@DrasticDreamer

Oh okay awesome, yeah I do have some organic Greek yogurt with the good bacteria I’ll eat more of it during this time…. also going to look up natural cures for this :(

I don’t think the continual yeast infections & antibiotics are good for my body :(

thank you for your response hun

JLeslie's avatar

They don’t have to. Some antibiotics cause them more than others. Like Augmentin high risk, Doxicycline low risk. The drug you took I have no idea.

You already have the Diflucan. If you’re prone to yeast infections buy some over the counter intravaginal cream and use that and the Diflucan together, or within a day of each other, and you can probably prevent one from happening before it starts.

I’m not a doctor.

Seek's avatar

Just remember that the yoghurt goes in your mouth, regardless of what Gwenyth Paltrow says.

olivier5's avatar

Yes they do. By clearing bacterias, they allow fungus to develop, sometimes. Originally, penicilin is a toxin produced by a fungus (Penicilium) to fight off bacterias.

nightwolf5's avatar

Some can, as said in the link. I was taking an antibiotic a while back for bacteria in my urine. As a side effect, the antibiotic gave me a painful itchiness on the tip of my genitals, similar to what a female would feel from a vaginal yeast infection, although I am a male. So, I had to get that treated with a whole different prescription.

Aster's avatar

Definitely. I buy Monistat, 7 day, over Ebay. One or three day formulas don’t work for me. The box may be crushed but it always works.

Dutchess_III's avatar

I douche with water as hot as I can stand it. A nurse told me that was a bad idea, and it doesn’t work. I said, “Well, then I guess I’m the only woman in history who never had a yeast infection.”

Response moderated (Spam)

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther